Jump to content

What is going on??? My BP is acting VERY funny...


mngirl
 Share

Recommended Posts

My doc put me on Zyprexa last Thursday to try to help me get some sleep. Well, last week Monday my BP was 182/65, but I thought that was due to me bein upset because they didn't have me on the calendar for the bioposy I had to have....Thursday my BP was normal for me 105/55 or so.

I have felt off since I started taking the Zyprexa. I have the shakes, my words are not coming out the way I want them, my brain is a little foggy, my grip strength fades as I hold on to something...just odd stuff.

Well, today I had an infusion and my BP was in the 150s up to 175/80s...I am on beta blockers, so this shouldn't get this high. I can't imagine how high it would be without the beta blocker. The Zyprexa is the only thing that changed lately. But last Monday my BP was high and I hadn't started the Zyprexa yet.

Of course, my doc is out until next Monday and the doc that I would see in place of him said today that he doesn't want to mess with any of my medications and he wants me to wait until my doc comes back next week. He said that my BP won't hurt me until he comes back. The only thing is is that my chest starts to hurt and it is tough to take in a breath. Should I be concerned? What do you think that it could be from?

I just don't get it. For a week, this should be okay, right? I have another infusion on Friday, and that should give me an idea if this is sticking around for some reason.

Any thoughts?

~Lisa

Link to comment
Share on other sites

I have several of my students who were on zyprexa (typically used to treat schizophrenia ... one of them developed diabetes while on it. Apparently, that's happened quite often and there is currently a class action lawsuit against the maker.

there is a notice of this on the FDA website.

http://www.fda.gov/medwatch/SAFETY/2004/zyprexa.htm

is it possible your bp is in repsonse to blood sugar fluctuation? Personally, I wouldn't take Zyprexa unless it was an emergency and there were no other choices... but that's just my opinion. You should really contact your doctor and see what they think about the side effects you're having.

Nina

Link to comment
Share on other sites

Since zyprexa is used as an antipsychotic, I personally wouldn't take it for sleep. These drugs are very potent and Nina is right, there are suits pending over it.

There are a whole lot of safer drugs out there for sleep. However, this is a decision to make with your doctor...morgan

Link to comment
Share on other sites

Is there any way you can have the doc that prescribed you this medication paged?? If I was having the same symptoms I personally would not want to take it for another week. Obv. I'm not a doctor, but I would call and get ahold of your doctor. You already have enough prob. with the POTS, you shouldn't have to deal with more..... ;)

Jacquie

Link to comment
Share on other sites

Hi Lisa,

This sounds like possible symptoms of a serious adverse reaction to the Zyprexa called Neuroleptic Malignant syndrome. It is something that can happen during the first 2 weeks of taking Zyprexa. I feel you should go to the ER or walk in clinic ASAP. Check the pharmacy handout that you received. It will tell you the symptoms to watch for ...or call the ER and speak with a nurse or doctor. Tell them everything you posted and they can give you advise on whether you should go in or not. Here is a website that explains it. Do you have a fever?

http://www.ninds.nih.gov/disorders/neurole...ic_syndrome.htm

Good luck!

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...